Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Apr 3, 2022, 2:51 AM CDT. It took effect at Apr 3, 2022, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2022, 2:51 AM CDT (07:51 UTC)
- In effect from
- Apr 3, 2022, 1:00 PM CDT
- Expired
- Apr 3, 2022, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
993 WWUS85 KCYS 030751 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 151 AM MDT Sun Apr 3 2022 ...RED FLAG WARNING TODAY FOR SOUTHERN NEBRASKA PANHANDLE... ...FIRE WEATHER WATCH MONDAY FOR NORTHERN NEBRASKA PANHANDLE... NEZ313-040000- /O.NEW.KCYS.FW.W.0002.220403T1800Z-220404T0100Z/ Scotts Bluff National Monument/Wildcat Hills- 151 AM MDT Sun Apr 3 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 7 PM MDT this evening. * AFFECTED AREA...Fire weather zone 313. * WIND...Northwest 20 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...12 to 15 percent this afternoon. * HAINES...5 or Moderate Potential for large fire growth. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311-312-040000- /O.NEW.KCYS.FW.A.0002.220404T1800Z-220405T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- 151 AM MDT Sun Apr 3 2022 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311 AND 312... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Fire weather zone 311.Fire weather zone 312. * WIND...Southwest winds 20 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...12 to 15 percent during the afternoon. * HAINES...6 or High Potential for large fire growth. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
403 WWUS85 KCYS 032223 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 423 PM MDT Sun Apr 3 2022 ...RED FLAG WARNING UNTIL 7 PM MDT TODAY FOR SOUTHERN NEBRASKA PANHANDLE... ...FIRE WEATHER WATCH MONDAY AFTERNOON AND EARLY EVENING FOR NORTHERN NEBRASKA PANHANDLE... NEZ313-040100- /O.CON.KCYS.FW.W.0002.000000T0000Z-220404T0100Z/ Scotts Bluff National Monument/Wildcat Hills- 423 PM MDT Sun Apr 3 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313... * AFFECTED AREA...Fire weather zone 313. * WIND...Northwest 20 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...12 to 15 percent this afternoon. * HAINES...5 or Moderate Potential for large fire growth. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of gusty winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311-312-041200- /O.CON.KCYS.FW.A.0002.220404T1800Z-220405T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- 423 PM MDT Sun Apr 3 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311 AND 312... * AFFECTED AREA...Fire weather zones 311 and 312. * WIND...Southwest winds 20 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...12 to 15 percent during the afternoon. * HAINES...6 or High Potential for large fire growth. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
246 WWUS85 KCYS 040103 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 703 PM MDT Sun Apr 3 2022 ...FIRE WEATHER WATCH MONDAY AFTERNOON AND EARLY EVENING FOR NORTHERN NEBRASKA PANHANDLE... NEZ313-040215- /O.EXP.KCYS.FW.W.0002.000000T0000Z-220404T0100Z/ Scotts Bluff National Monument/Wildcat Hills- 703 PM MDT Sun Apr 3 2022 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313... Winds will slowly diminish and relative humidities rise above 15 percent early this evening. $$ NEZ311-312-041200- /O.CON.KCYS.FW.A.0002.220404T1800Z-220405T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- 703 PM MDT Sun Apr 3 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311 AND 312... * AFFECTED AREA...Fire weather zones 311 and 312. * WIND...Southwest winds 20 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...12 to 15 percent during the afternoon. * HAINES...6 or High Potential for large fire growth. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:40 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 3, 12:40 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1140 PM MDT Sat Apr 2 2022 .SHORT TERM...(Tonight - Monday) Issued at 224 PM MDT Sat Apr 2 2022 Wind gusts 45 to 55 MPH will likely persist around Arlington & Elk Mountain through early Sunday as H7 CAG-CPR gradients remain at or near 40 meters. An occasional gust up to 60 MPH cannot be entirely ruled out, but 700-800 millibar flow only peaking around 40-45 kts should be the primary limiting factor for stronger gusts, so would not expect the need for a High Wind Warning, but will keep a close eye on observational trends through this evening. Fast moving mid- level short wave and associated cold front will track south across the CWA overnight into early Sunday. Should be a dry fropa for the most part, but a stray rain/snow shower is not out of the question through Sunday. Cooler for Sunday with more cloud cover and 700 mb temperatures briefly falling to around -5 deg C. Highs will return to the upper 50s & lower 60s on Monday in advance of the next mid/ upper-level disturbance. Winds will steadily increase in the south east Wyoming wind corridors by late Monday. .LONG TERM...(Monday Night - Saturday) Issued at 224 PM MDT Sat Apr 2 2022 The medium range to extended forecast will begin with a potent weather system bringing light precipitation, high winds, and below normal temperatures Monday night through early Thursday. By the end of the week, upper level ridging will begin to dominate the region, resulting in average to slightly above average temperatures. Monday night will bring an anomalously strong mid-latitude cyclone from the Pacific Northwest toward our western borders. This potent shortwave will have a very strong jet stream associated with it, upwards of 150-175 knots as it quickly ejects out of the state of Washington and elongates toward the east. The attendant surface low and cold front will trek from Montana to the southeast towards northern WY and western SD. This surface low will rapidly intensify to a 985mb surface low near the ND/SD border by 12Z Tuesday. As this evolving system occurs, pronounced mountain wave activity will simultaneously occur aloft over the Intermountain West as the base of the ULL carves its way to the east slowly toward the Northern Plains. Typically, our High Wind events happen from October- March...this wind event will be unusual for the first week of April. Have gone with a much more aggressive approach for winds on Tuesday into Wednesday...a blend of the NBM/NBM 90th percentile/GFS was used to provide the winds and wind gusts. This is looking like a BORA event where the cold front passes through the area, and temperatures remain steady to potentially falling throughout the day. Overall, wind gusts are likely to pick up early Tuesday morning, with sustained winds 35-40 kts throughout Tuesday afternoon. Winds gusts of 60-75mph are becoming more likely if the trends hold for the cwa on Tuesday, especially over the wind prone corridors. At this time of inspection, clouds look to linger around with light rain/snow mix transitioning to light snow by Tuesday afternoon/evening for most of the cwa. The higher terrain is the most likely to see accumulation snowfall, but sub-advisory criteria is favored at this time of the forecast package. Winds will temporarily dissipate Tuesday evening through early Wednesday morning. The weather system across the Northern Plains is progged to become occluded, and weaken slightly on Wednesday as it moves toward MN/WI/Great Lakes. However, due to the strong pressure gradients still lingering across the area and clearing conditions, strong winds between the near surface and 700mb will likely mix down to the surface. This will cause another round of high winds Wednesday morning through early Wednesday evening. Wind speeds at 700mb-850mb over the northern forecast zones and the NE Panhandle will range from 50-70 knots early Wednesday. Clearing skies will help transfer some of the stronger winds via daytime mixing processes. Omega fields show strong subsidence trends as well. Continued the same model blends for Wednesday into Wednesday evening for the winds/gusts. Given the current model trends, gusts of 50-60+mph are possible across the NE Panhandle on Wednesday. Wednesday night through Saturday will see an upper level ridge amplify as it propagates from the western CONUS toward the Central/Northern Plains. Temperatures will begin their upward trend given this guidance, with afternoon highs trending toward the 60s and 70s by Friday/Saturday of next week for the lower terrain, and in the 40s for the higher terrain. The remainder of the weekend has extended guidance bringing another shortwave disturbance toward our cwa by Sunday, with another round of light precipitation and cold front possible. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1139 PM MDT Sat Apr 2 2022 Wyoming TAFS...VFR. Wind gusts to 32 knots until 01Z. Nebraska TAFS...VFR. Wind gusts to 35 knots until 01Z. Low level wind shear at Scottsbluff, Chadron and Sidney until 15Z. && .FIRE WEATHER... Issued at 255 AM MDT Sat Apr 2 2022 A warmer and drier day on tap for Saturday as high pressure stays in control of the weather. Gusty west winds expected along and west of the Laramie Range today. Afternoon humidity expected to fall into the upper teens. Near critical fire weather conditions Sunday east of the Laramie Range as a dry cold front moves through the area. Afternoon humidity near 15 percent in the Panhandle with wind gusts to 25 mph. For now...will hold off on any fire headlines for Sunday. Next chance for any wetting rains or snow && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CLH LONG TERM...BW AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Apr 2, 5:40 AM CDT, 21 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 440 AM MDT Sat Apr 2 2022 NEZ002-003-019>021-054-055-095-096-WYZ101>119-031045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 440 AM MDT Sat Apr 2 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Elevated fire weather conditions can be expected Sunday and Monday as afternoon humidity falls the the mid and upper teens and winds gust to 30 mph for some areas. Fires can quickly spread under these conditions. Widespread strong and gusty winds are possible Tuesday into Wednesday. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:51 AM CDT | Fire Weather Watch | CYS | 25 hr | |
| Apr 3, 3:26 AM CDT | High Wind Watch | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 36 hr |
| Apr 3, 3:57 PM CDT | High Wind Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 3 days |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.